Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.
Where are you from (country)?
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
Reddit: r/PSSD, r/anhedonia, r/FinasterideSyndrome
What is your current age, height, weight?
Weight: Around 40kg, currently fluctuates because I barely have an appetite
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?
Birth Control Pills with anti-androgenic effect (Name: Bella Hexal 35 in Germany, I guess it is Diane 35 in English speaking countries but I’m not sure)
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
One pill every day with the usual withdrawal bleedings
What condition was being treated with the drug?
For how long did you take the drug (weeks/months/years)?
About 8 months
How old were you, and WHEN (date) did you start the drug?
20 years old, started September 2020
How old were you when you quit, and WHEN (date) did you quit?
20 years old, quit in April 2021
How did you quit (cold turkey or taper off)?
Finished the blister as advised (cold turkey)
How long into your usage did you notice the onset of side effects?
some weeks after quitting
What side effects did you experience that have yet to resolve since discontinuation?
explained in the following
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.
Loss of Libido / Sex Drive
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Gynecomastia (male breasts)
Dry / Dark Circles under eyes
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Increased hair loss
Lowered body temperature
Other (please explain)
Constant head pressure in the frontal lobes region/forehead between eyebrows, feels like my complete frontal lobe function has been shut off
occasional tingling/twitching in the face
symptoms of Derealization/Depersonalization/Dissociation of Self
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
general blood work done by my GP to check thyroid, imbalances etc.
nothing unusual from the blood work panel, was prescribed iron pills for my depressive symptoms, didn’t change anything
If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?
my former gynaecologist didn’t give out my blood work before I got prescribed my birth control pills, she however said that "everything was in the normal range"
no hormone blood test post-drug yet
Anything not listed in the above questions you’d like to share about your experience?
Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.
My gynaecologist prescribed me with birth control pills last year to help with my persistant hormonal acne. I didn’t have any unpleasant side effects while I was on the drug at all, I felt great.
A few weeks after I quit however, I noticed that I became more apathetic with my boyfriend. I couldn’t bother to take part in our usually passionate discussions. Not only that, but I also noticed a reduction in libido. Pre birth control and while I was on the drug, I had a normal to high libido. I was excited to get off of it because many people report that they feel great once they quit birth control.
That wasn’t the case for me: over the following months I became severly numb emotionally and apathetic, completely different to my usual highly emotional and sensitive self.
Almost 8 months post withdrawal and none of these symptoms have lifted for me. Since my passion is completely gone, I have pretty bad dissociative issues and feel completely disconnected to my former self, friends and family & my boyfriend seem like strangers to me. It feels like “I” have died completely and I’m now just preserving this body for the basics.
I noticed a general lack of desire, will and motivation. This issue is so severe that I have to quit university, which I enjoyed immensly before, because I can’t be motivated or care enough anymore. The emotional blunting is bad, and I can’t feel love or attraction to my boyfriend as I used to. None of the things that used to make me excited give me anything anymore. I feel like I have aged 60 years mentally and fear that this is permanent. Even all of my values seem to be disconnected from me as well as opinions, likes/dislikes and former fears.
During my worst, it feels like you could take everything from me and I wouldn’t react. Nothing has an effect on me anymore. My tinnitus is constant for months since my “crash” started, and if it gets severe my ears start to hurt.
I was a very vain and ambitious person before this happened, now it is hard to function and I just live one day at a time. I loved putting on makeup in the morning, now it’s a chore for me.
I’m no longer able to feel good about myself or my looks even though I objectively find myself attractive. I don’t have restorative sleep, can’t feel hunger, thirst and more often than not can’t even feel tired. It feels very inhumane to live like this, and I can’t relate to friends and family anymore because I’m just so disconnected.
My vanity and impulsiveness to get rid of my acne has backfired on me.
I feel completely dead, and I think the issue is the hormone cyproterone acetate that was in my pills (the other one was ethinyl estradiol). I explained these issues to my former gynaecologist, she gaslighted me completely. I have changed to another gynaecologist since then, and she said she doesn’t even prescribe these types of birth control pills anymore since they’re extremely potent. She gave me some natural herbs to balance my hormones but I developed an itchy rash from it so I had to quit again.
My period is regular but I barely even have one (normally I have a pretty strong bleeding for 5-6 days or a week, now it is 3 days max. This could also have something to do with my weight loss however (my loss of appetite made me lose about 6kg).
I relate deeply with a lot of PAS/PSSD/PFS sufferers, but have only heard of one other case on here who got similar symptoms from birth control. I guess something is off in my endocrine system which is causing all this, and I hope it isn’t permanently altered. My perspective and outlook for the future have changed, I had big ambitions, goals and dreams, now I just want to live an unassuming life because I’m easily overwhelmed by things and hope that I can find back to myself. Thank you for reading.